MAUDE Adverse Event Report: COVIDIEN NANOCROSS 0.14 OTW PTA DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA

COVIDIEN NANOCROSS 0.14 OTW PTA DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA
Catalog Number AB14W025210150
Medical Device Problem Codes Difficult to Advance (2920); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/28/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a procedure using the nanocross elite percutaneous transluminal angioplasty balloon to treat a severely calcified, severely tortuous lesion in the distal right pedal artery, a balloon twist was observed.A rewrap tool was not used.A rewrap issue was not noted.A 7fr sheath and a 0.014 guidewire were used.A non-medtronic inflation device was used.The device was prepped per the instructions for use with no issues identified.Resistance was encountered when advancing the device, but no excessive force was used.The device was passed through a previously-deployed stent.It was reported that there was no problem with first inflation, but the balloon could not fully inflate during second inflation.A replacement non-medtronic device was used to complete the procedure.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: the balloon twist was noted at 14 atm.The device was safely removed from the patient without intervention.Product analysis: device was decontaminated with cidex opa solution soak and tergazyme soak.The device was returned with the balloon in a post inflated state with no evidence of twist.The device was flushed, and a 0.014¿ guidewire was loaded.An indeflator with pressure gauge was used to inflate the balloon to its nominal pressure of 8atms with no twist visible.The balloon was then inflated to its rated burst pressure (rbp) of 14atms with no twist visible.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
NANOCROSS 0.14 OTW PTA DILATATION CATHETER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key24440067
Report Number2183870-2026-00080
Device Sequence Number13337241
Product Code LIT
UDI-Device Identifier00763000757540
UDI-Public(01)00763000757540(17)281012(10)C201114(20)06
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K132777
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberAB14W025210150
Device Lot NumberC201114
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/19/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/28/2026
Supplement Date Received by Manufacturer02/25/2026
Initial Report FDA Received Date02/25/2026
Supplement Report FDA Received Date03/23/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/13/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale